Monday, 25 March 2013

Herceptin is a Pain in the Heart...


My first Herceptin infusion seemed to go without a hitch. Well at least that’s what I thought until five in the morning. I woke with slight chest pain, but hey-hoe just another glitch to be dealt with. In an attempt to divert my attention away from the dull pain on my left side I do some house cleaning followed by doing piano practice with Sophia. And did it shift it oh no.
By the afternoon I felt totally drained and left with the attention span of a goldfish. I had to submit to the fact that this issue was not just going to fade away. And not getting it checked out would be totally stupid. The registrar before signing the consent form had explained it causes issues, but it was one infusion. To find reassurance I turn to my FB page and ask a simple question.

Has anyone else had chest pain with Herceptin?

I had already headed for hospital and did not see theses replies until I returned home.

KPD: it is very common. I had lots of twitches in my chest and shooting pains. I had my heart scanned every few months. It is good to have them check it out.
SF: Yes I did too  always worth checking out x
JCT: Yes always have it checked hun, may be nothing but better than worrying xx
DLB: Yes… I had some heart function issues as well! Good luck Sarah!

In hope of resolving the pain I headed for the Big C hospital A & E. Several hours later in a last ditch attempt to solve the pain the oncologist Doctor on call gave me a Nitrolingual spray for under my tongue. Within five minutes the relief was instant. We still don’t understand what caused the pain, so further investigation has to be done by a cardiologist team. The explanation given by the registrar was my symptoms were not the norm for Herceptin, but I’m puzzled by this response because the four ladies that replied to my question say something totally different. It seems that these twinges or just a common side effect of this drug, but I still have to have the cardio check me out before the next Herceptin.

Thank you to those lovely ladies that left their messages of reassurance on my FB page it means I’m not alone and it was not just psychological.

No comments:

Post a Comment